MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP RT SZ 5; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP RT SZ 5; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Model Number 74021255
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Dislocation (2374)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right tka performed on (b)(6) 2020, due to extensive valgus, synovitis, and gonarthrosis in the right retropatellar, the patient experienced patellar pain on motion accentuated laterally with a sticky crunch and synovitis.Also, the patellar component was not located in the femoral notch.The patient underwent revision surgery on (b)(6) 2022 to replace knee components.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a right tka performed on (b)(6) 2020, due to extensive valgus, synovitis, and gonarthrosis in the right retropatellar, the patient experienced patellar pain on motion accentuated laterally with a sticky crunch and synovitis.Also, the patellar component was not located in the femoral notch.The patient underwent revision surgery on (b)(6) 2022 to replace knee components.Explants were not provided upon request.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that based on the information provided, its noted that patella resurfacing was not performed at the time of the tka.The root cause of the reported symptoms cannot be confirmed however, the retropatellar arthrosis/disease progression with the patella ¿not located in the femoral notch¿ contributed to the reported pain and led to the resurfacing of the patella.It should be noted; however, that the implantation of the retropatellar prosthesis does not represent a component mal-performance or failure.The patient impact beyond the reported symptoms, additional surgical procedure and inlay revision could not be determined, as the current patient status is unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, patient anatomy or abnormal loading of limb.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM COCR NP RT SZ 5
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13573241
Report Number1020279-2022-00792
Device Sequence Number4018834
Product Code JWH
UDI-Device Identifier00885556615171
UDI-Public00885556615171
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74021255
Device Catalogue Number74021255
Device Lot NumberB1814700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022214 / JOURNEY TIBIA BASE NP RT SZ 4; 74025732 / JRNY II ISRT XLPE DD RT SZ 3-4 10MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight105 KG